Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Aug 1, 2008, 4:01 AM MDT for 4 counties in Colorado. It took effect at Aug 1, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2008, 4:01 AM MDT (10:01 UTC)
- In effect from
- Aug 1, 2008, 12:00 PM MDT
- Expired
- Aug 1, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 59 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4039 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 011001 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 401 AM MDT FRI AUG 1 2008 COZ241-246-247-011815- /O.NEW.KBOU.FW.W.0015.080801T1800Z-080802T0300Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER 401 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE PALMER DIVIDE AREA AND PORTIONS OF EAST CENTRAL COLORADO DUE TO HOT TEMPERATURES...VERY LOW HUMIDITIES AND GUSTY SOUTH WINDS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. HOT TEMPERATURES COMBINED WITH VERY LOW RELATIVE HUMIDITIES AND GUSTY SOUTH WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY THIS AFTERNOON. SOUTH WINDS OF 15 TO 20 MPH WITH A FEW GUSTS TO 30 MPH WILL DEVELOP BY MID AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. THESE CRITICAL FIRE WEATHER CONDITIONS WILL COMBINE WITH THE DRY FUELS TO PRODUCE DANGEROUS FIRE BEHAVIOR AND RAPID GROWTH OF ANY WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KBOU 011753 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 1153 AM MDT FRI AUG 1 2008 COZ241-246-247-020300- /O.CON.KBOU.FW.W.0015.080801T1800Z-080802T0300Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER 1153 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. HOT TEMPERATURES COMBINED WITH VERY LOW RELATIVE HUMIDITIES AND GUSTY SOUTH WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. SOUTH WINDS OF 15 TO 20 MPH WITH A FEW GUSTS TO 30 MPH WILL DEVELOP BY MID AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. THESE CRITICAL FIRE WEATHER CONDITIONS WILL COMBINE WITH THE DRY FUELS TO PRODUCE DANGEROUS FIRE BEHAVIOR AND RAPID GROWTH OF ANY WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KBOU 020258 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 858 PM MDT FRI AUG 1 2008 COZ241-246-247-020400- /O.EXP.KBOU.FW.W.0015.000000T0000Z-080802T0300Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH... PUNKIN CENTER 858 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DECREASED AND RELATIVE HUMIDITIES ARE SLOWLY INCREASING SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Aug 1, 2:34 AM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 1, 2:34 AM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 234 AM MDT FRI AUG 1 2008 .SHORT TERM...GENERAL PTRN REMAINS THE SAME WITH AN UPPER LEVEL HIGH OVER THE STATE. WATHER VAPOR SHOWS SOME INCREASE IN MID LVL MOISTURE WHICH IS REFLECTED IN GPS IPW VALUES WHICH HAVE INCREASED FROM .25 TO .30 IN THE LAST 24 HOURS. THUS MAY SEE SOME ISOLD HIGH BASED CONVECTION OVER THE MTNS...FOOTHILLS...PALMER DIVIDE AND FRONT RANGE LATER IN THE AFTN. OVER THE NERN PLAINS DEEPER LOW LEVEL MOISTURE WILL GRADUALLY MIX OUT BY AFTN EXCEPT IN THE FAR NERN CORNER WHERE CAPES WILL BE ABOVE 2000 J/KG. SOUNDINGS SHOW RATHER STG CAP IN PLACE WHERE BEST INSTABILITY WILL EXIST HOWEVER OUTFLOW BOUNDARIES FROM ISOLD HIGH BASED CONVECTION ALONG THE FRONT RANGE MAY TRIGGER SOME ISOLD ACTIVITY OVER PARTS OF THE NERN PLAINS DURING THE EARLY EVENING HOURS. AS FAR AS HIGH TEMPS TODAY 700 MB TEMPS ARE FCST TO RISE TO AROUND 20 DEGREES C WHICH WOULD ALLOW FOR READINGS TO REACH 100 DEGREES IN SOME PLACES OVER NERN CO ESPECAILLY CLOSER TO THE FOOTHILLS. RECORD HIGH AT DENVER IS 100 SO THAT MAY BE TIED OR BKN THIS AFTN. FINALLY WILL ISSUE A RED FLAG WARNING IN ZONES 41..46 AND 47 WHERE WIND SPEEDS BY AFTN WILL PROBABLY BE SUSTAINED AROUND 15 KTS OR SO IN SOME PLACES WITH VERY LOW RELATIVE HUMIDITIES. ELSEWHERE WILL NOT ISSUE A RED FLAG WARNING AS WIND SPEEDS SHOULD STAY BLO CRITERIA WITH TSTM ACTIVITY RATHER ISOLD. .LONG TERM...MODELS HAVE THE UPPER RIDGE CENTER PUSH EAST OUT OF THE FORECAST AREA SATURDAY NIGHT. THEY SHOW IT STAYING EAST OF US WELL INTO THE EXTENDED PERIOD. THE FLOW ALOFT WILL BE WEST- SOUTHWESTERLY. THE QG VERTICAL FIELDS MAINLY SHOW UPWARD MOTION FOR THE FORECAST AREA THROUGH THE PERIODS...BUT IT IS VERY WEAK. THE BOUNDARY LAYER FLOW WILL REMAIN DIURNALLY DRIVEN. FOR MOISTURE... MODELS HAVE SOME IN THE MID AND UPPER LEVELS ONLY FROM SATURDAY THROUGH SUNDAY NIGHT. PRECIPITABLE WATER VALUES ARE IN THE THE 0.40 TO 0.80 INCH RANGE FOR THE PLAINS SATURDAY THROUGH SUNDAY NIGHT. THE BOUNDARY LAYER DEW POINTS RANGE FROM THE 30S F FOR THE FOOTHILLS AND ADJACENT PLAINS...TO AROUND 50 F OVER THE NORTHEAST CORNER THROUGH THE PERIODS. THERE IS STILL NO INDICATION OF A DECENT THETA-E AXIS OVER THE FORECAST AREA THROUGH SUNDAY NIGHT. THE CAPE IS MINIMAL OVER ALL THE FORECAST AREA BOTH LATE DAY SATURDAY AND LATE DAY SUNDAY. THE LAPSE RATES STILL INDICATE A CAP IN THE MID LEVELS. POPS WILL BE MINIMAL AGAIN...0-20%S THROUGH THE PERIODS. FOR TEMPERATURES...SATURDAYS HIGHS WILL BE CLOSE TO TODAYS HIGHS...WITH SUNDAYS 0-1 C COOLER THAN SATURDAYS. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...THE MODELS DO KEEP THE UPPER RIDGE CENTERED WELL TO OUR EAST THROUGH THURSDAY. THIS SHOULD ALLOW THE FORECAST AREA MORE MOISTURE...WELL SEE. WILL LEAVE CURRENT GRIDS PRETTY MUCH ALONE AND HOPE THE 20-40% POPS BECOME A REALITY. && .AVIATION...VFR TODAY THRU TONIGHT. COULD SEE AN ISOLD HIGH BASED TSTM AFFECT THE AIRPORTS FROM 23Z THRU 02Z WITH GUSTY OUTFLOW WINDS POSSIBLE. OTHERWISE WINDS WILL BECOME ELY BY 18Z WITH MORE OF A SELY COMPONENT AFT 21Z. DURING THE EVENING HOURS MAY SEE GUSTY S TO SE WINDS OF 15 TO 25 MPH AT APA AND DIA THRU AROUND 06Z. && .BOU WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM MDT THIS AFTERNOON AND EVENING. ...RED FLAG WARNING ZONES 41..46 AND 47 FROM NOON UNTIL 9 PM THIS EVENING. && RPK/RJK
Hazardous weather outlook, Jul 31, 11:02 AM MDT, 16 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT THU JUL 31 2008 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND DRY CONDITIONS WILL CONTINUE FRIDAY AND THROUGH THE WEEKEND. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE FOOTHILLS AND MOUNTAINS. FOR MONDAY THROUGH WEDNESDAY...TEMPERATURES WILL COOL AND MOISTURE WILL INCREASE BRINGING SCATTERED THUNDERSTORMS TO THE MOUNTAINS AND PLAINS...ESPECIALLY TOWARDS THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/MEIER
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.